Alabama, 2025

Flash Flood and Hail in Alabama, June 26 to 27, 2025

June 26 to 27, 2025 · NWS BMX · 7 events in 3 counties and zones

Thunderstorms from a sea breeze moving northward from the Gulf Coast reached Central Alabama during the overnight and early morning hours of June 26. A microburst occurred in Talladega County, with tree damage reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Thunderstorms from a sea breeze moving northward from the Gulf Coast reached Central Alabama during the overnight and early morning hours of June 26. A microburst occurred in Talladega County, with tree damage reported. During the evening of June 27, thunderstorm activity moved northeastward across Jefferson County, causing wind damage and flooding in Homewood, Irondale, and Trussville, along with a report of hail in Irondale as well. Two injuries occurred in Jefferson County, one due to flooding and another with a tree falling on a house.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 26, 12:12 AM CST, 31 minutes earlier. Its key messages:

  • Updated at 110 AM CDT THU JUN 26 2025
  • Medium chance of heat indices reaching 105 degrees and air temperatures exceeding 95 degrees today for the northwest half of Central Alabama.
  • There is also a level 1 out of 5 risk of severe storms for the afternoon and evening. The main risk is damaging winds. There is also a level 1 out of 5 risk of severe storms for Friday afternoon and evening across the eastern half of Central Alabama.
Area forecast discussion, Jun 26, 12:12 AM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
112 AM CDT Thu Jun 26 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 110 AM CDT THU JUN 26 2025

- Medium chance of heat indices reaching 105 degrees and air
  temperatures exceeding 95 degrees today for the northwest half
  of Central Alabama.

- There is also a level 1 out of 5 risk of severe storms for the
  afternoon and evening. The main risk is damaging winds. There is
  also a level 1 out of 5 risk of severe storms for Friday afternoon
  and evening across the eastern half of Central Alabama.

&&

.SHORT TERM...
(Today through Friday Night)
Issued at 110 AM CDT THU JUN 26 2025

Ongoing band of showers and storms arching through the central
sections and pushing west. Meanwhile we are beginning to see some
expansion of showers and storms in the northeast as well, along
the outflow boundary. Activity in Georgia is also sliding
southwest and may slide back into the severe thunderstorm watch
area over the next few hours, so it will be hard to cancel the
southeast until 3 am. All of this activity clears out by 4 to 5am
and then patchy fog will be possible at sunrise. As we go into the
daylight hours we will see a good amount of subsidence from the
ongoing storms, so afternoon showers and storms will likely hold
off until later in the day and evening hours, much like today.
That will only allow more fuel to the fire for storm activity with
any storm being strong to marginally severe from generally 3pm to
midnight again.

So now to the other side of the forecast, the heat. We will
continue the heat advisory for the area through this afternoon. Do
not think conditions will be met with as much widespread as it was
on Wednesday, but we will still approach if not top out around 105
to 106 by 1 to 3 pm, before the storms get brewing late afternoon.
It will not be as hot on Friday, but still quite warm, so plan
accordingly.

16

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 110 AM CDT THU JUN 26 2025

The extended pattern continues to look wet through the first
couple of days of July. Much of this will be diurnally driven, but
may start early each day more like the 2 to 3 pm time frame. The
good news there is that temperatures will not be as stifling as
right now, however the humidity will still be quite high. We
really will be back into the true summertime pattern with a good
chance of hit and miss showers and storms. There is actually quite
high agreement with the longer range models. There is a good
consensus that the wettest day will be Tuesday as a front tries to
work closer to the region before stalling out over the Southeast
on Wednesday. Hopefully this trend will continue as we get closer
to the end of next week.

16

&&

.AVIATION...
(06Z TAFS)
Issued at 1214 AM CDT THU JUN 26 2025

Showers and storms impacting EET, TCL, and MGM right now and could
potentially make it to BHM and ANB by 6z. Activity leaves by 9z,
with some fog development at most sites near sunrise. Looks like a
rinse and repeat forecast for this afternoon/evening as more
showers and storms develop in the heat of the day. Included
PROB30s after 21z through 3z.

NOTE: AMD LTD TO CLD VIS AND WIND has been added at MGM until
further notice due to comms issues.

16

&&

.FIRE WEATHER...

Hot conditions are expected this afternoon with RH values mainly
falling into the 40 to 50 percent range. Isolated to scattered
showers and storms are forecast this afternoon and evening with
some storms capable of producing high winds. Moisture and rain
chances will increase for Friday on through the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     94  68  91  70 /  40  30  60  30
Anniston    92  69  90  70 /  40  30  60  30
Birmingham  93  71  91  72 /  30  30  50  20
Tuscaloosa  93  71  91  73 /  30  20  50  20
Calera      93  71  90  72 /  30  30  50  30
Auburn      92  70  88  71 /  50  40  60  30
Montgomery  93  70  90  71 /  40  40  60  30
Troy        93  68  90  70 /  50  50  60  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for the following
counties: Bibb-Blount-Calhoun-Cherokee-Etowah-Fayette-Greene-
Hale-Jefferson-Lamar-Marion-Pickens-Shelby-St. Clair-Sumter-
Talladega-Tuscaloosa-Walker-Winston.

&&

SHORT TERM...16
LONG TERM....16
AVIATION...16
Hazardous weather outlook, Jun 25, 11:13 AM CST, 13 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
1213 PM CDT Wed Jun 25 2025

ALZ011>015-017>050-262015-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
1213 PM CDT Wed Jun 25 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a Level 1 to 2 out of 5 risk of severe storms today from 2
pm to 10 pm for all but far northwest Central Alabama with the
greatest risk generally along and southeast of a line from Anniston
to Selma. Damaging winds to 60 mph and quarter size hail are the
primary hazards.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a Level 1 out of 5 risk of severe storms Thursday afternoon
and evening for all of Central Alabama. Damaging winds to 60 mph is
the primary risk.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
this afternoon and evening.

In the hours before

Special weather statement, Jun 25, 11:28 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1228 AM CDT Thu Jun 26 2025

ALZ022-023-030-260630-
Pickens AL-Sumter AL-Tuscaloosa AL-
1228 AM CDT Thu Jun 26 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN TUSCALOOSA...PICKENS AND
NORTH CENTRAL SUMTER COUNTIES THROUGH 130 AM CDT...

At 1228 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Bull City to near Lake
Lurleen State Park to Johnston Lake to near Panola. Movement was
northwest at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Northport, Aliceville, Gordo, Reform, Carrollton, Pickensville,
Coker, Ethelsville, Memphis, McMullen, Panola, Samantha, Benevola,
Johnston Lake, Lake Lurleen State Park, Bevill Lock And Dam, Garden,
Binion Creek Landing, Lake Tuscaloosa, and Dillburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3353 8827 3352 8768 3353 8767 3358 8767
      3358 8763 3361 8763 3361 8756 3331 8718
      3324 8769 3305 8807 3304 8808 3304 8815
      3298 8817 3290 8830 3292 8835
TIME...MOT...LOC 0528Z 127DEG 20KT 3334 8733 3329 8775 3314 8806 3299
8829

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

05
Special weather statement, Jun 25, 11:42 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Birmingham AL
1242 AM CDT Thu Jun 26 2025

ALZ027-028-260615-
Clay AL-Talladega AL-
1242 AM CDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TALLADEGA AND WEST
CENTRAL CLAY COUNTIES THROUGH 115 AM CDT...

At 1241 AM CDT, Doppler radar was tracking a strong thunderstorm over
Waldo, or near Talladega, moving southwest at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Talladega, Waldo, Sycamore, Winterboro, Alpine, Chandler Springs,
Ironaton, and Gunthertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3349 8598 3333 8587 3315 8614 3338 8630
TIME...MOT...LOC 0541Z 059DEG 14KT 3338 8600

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

05
Special weather statement, Jun 25, 11:50 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1250 AM CDT Thu Jun 26 2025

ALZ029-038-260615-
Randolph AL-Chambers AL-
1250 AM CDT Thu Jun 26 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN RANDOLPH AND CENTRAL
CHAMBERS COUNTIES THROUGH 115 AM CDT...

At 1250 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Ephesus to 8 miles south of
Franklin to near Lagrange. Movement was west at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Valley, Lanett, Roanoke, Wedowee, Lake Wedowee, Stroud, Lakeview,
Five Points, Malone, Post Oak Forks, Denson, River View, Amity Park,
Standing Rock, Welch, Fredonia, Veasey Creek Park, Huguley, Fairfax,
and Crystal Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
east central Alabama.

&&

LAT...LON 3276 8514 3275 8514 3275 8518 3306 8545
      3326 8565 3329 8565 3334 8528 3286 8519
      3285 8516 3281 8517 3278 8512
TIME...MOT...LOC 0550Z 090DEG 31KT 3329 8527 3316 8510 3299 8495

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

05
Special weather statement, Jun 26, 12:16 AM CST, 27 minutes before
Special Weather Statement
National Weather Service Birmingham AL
116 AM CDT Thu Jun 26 2025

ALZ029-038-047-260715-
Lee AL-Randolph AL-Chambers AL-
116 AM CDT Thu Jun 26 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN RANDOLPH...NORTHEASTERN
LEE AND CHAMBERS COUNTIES THROUGH 215 AM CDT...

At 116 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Woodland to near Amity
Park to near Pine Mountain. Movement was southwest at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Opelika, Valley, Lanett, Roanoke, Lafayette, Stroud, La Fayette,
Wadley, Lakeview, Five Points, Cusseta, Beulah, Post Oak Forks,
Denson, Beans Mill, River View, Amity Park, Abanda, Standing Rock,
and Welch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
east central Alabama.

&&

LAT...LON 3276 8541 3317 8559 3334 8528 3286 8519
      3285 8516 3281 8517 3278 8512 3276 8514
      3274 8511 3269 8512 3266 8509 3265 8511
      3263 8508 3258 8507 3251 8500
TIME...MOT...LOC 0616Z 037DEG 20KT 3328 8531 3300 8519 3283 8492

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

05
Special weather statement, Jun 26, 12:33 AM CST, 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
133 AM CDT Thu Jun 26 2025

ALZ011>015-260730-
Fayette AL-Walker AL-Winston AL-Marion AL-Lamar AL-
133 AM CDT Thu Jun 26 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WALKER...MARION...
SOUTHWESTERN WINSTON...NORTHERN FAYETTE AND LAMAR COUNTIES THROUGH
230 AM CDT...

At 133 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Carbon Hill to near Millport. Movement was
northwest at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hamilton, Winfield, Fayette, Carbon Hill, Vernon, Sulligent,
Millport, Lynn, Guin, Hackleburg, Brilliant, Glen Allen, Detroit,
Kansas, Nauvoo, Belk, Beaverton, Gu-Win, Eldridge, and Ashbank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3432 8817 3431 8778 3390 8738 3353 8817
      3354 8828
TIME...MOT...LOC 0633Z 137DEG 25KT 3390 8749 3358 8814

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

05
Special weather statement, Jun 26, 12:39 AM CST, 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
139 AM CDT Thu Jun 26 2025

ALZ037-038-047-260745-
Lee AL-Tallapoosa AL-Chambers AL-
139 AM CDT Thu Jun 26 2025

...STRONG THUNDERSTORMS WILL IMPACT LEE...SOUTHERN TALLAPOOSA AND
SOUTHWESTERN CHAMBERS COUNTIES THROUGH 245 AM CDT...

At 139 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Trammel Crossroads to near Bleecker.
Movement was southwest at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Auburn, Opelika, Dadeville, Camp Hill, Notasulga, Lafayette, La
Fayette, Jacksons' Gap, Waverly, Cusseta, Beulah, Beans Mill, Auburn
University, Sturkie, Beauregard, Bleecker, Trammel Crossroads, Ridge
Grove, Buffalo, and Chambers County Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southeastern and east central Alabama.

&&

LAT...LON 3247 8524 3247 8533 3241 8533 3241 8543
      3250 8544 3250 8549 3257 8566 3258 8566
      3258 8569 3285 8595 3304 8543 3272 8512
      3269 8512 3266 8509 3265 8511 3263 8508
      3262 8509 3259 8507
TIME...MOT...LOC 0639Z 058DEG 32KT 3299 8551 3264 8517

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

05

The radar

The Birmingham radar (KBMX), 48 km away, was scanning. The volume nearest the first event began at 06:42 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Talladega

When
June 26, 12:43 AM CST to 12:45 AM CST
Where
Talladega County, 2.17 mi SSE of Kymulga
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.302, -86.282

Numerous trees were downed from a microburst on Ruby Lane, including one tree on a house.

Thunderstorm Wind, Jefferson

When
June 27, 6:33 PM CST to 6:40 PM CST
Where
Jefferson County, 0.7 mi SSW of Irondale
Measured
52 kt (60 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
33.520, -86.724

Multiple trees were downed around Irondale, with some falling on homes. One tree fell on a home along Redwood St, resulting in an injury.

Thunderstorm Wind, Jefferson

When
June 27, 6:34 PM CST to 6:36 PM CST
Where
Jefferson County, 1.06 mi WNW of Overton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.503, -86.718

Multiple trees were downed near Brookleeds Rd and Old Leeds Rd.

Hail, Jefferson

When
June 27, 6:42 PM CST to 6:43 PM CST
Where
Jefferson County, Irondale
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.530, -86.720

Quarter-size hail was reported near I-20 and Oporto Madrid Blvd.

Thunderstorm Wind, Jefferson

When
June 27, 6:57 PM CST to 6:59 PM CST
Where
Jefferson County, 1.14 mi WSW of Jefferson Park
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.542, -86.647

Multiple trees were downed on Batavia Ave, with some on homes.

Flash Flood, Jefferson

When
June 27, 7:00 PM CST to 9:00 PM CST
Where
Jefferson County, 0.98 mi NE of Magella to 1.18 mi WSW of Argo
Cause
Heavy Rain
Injuries
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
33.479, -86.817

Flooding was reported in parts of Homewood, Irondale, and Trussville. Highway 31 was flooded just south of Highway 280, along with 16th St and 1st Ave in Irondale. In Trussville, an individual was caught in floodwaters and swept through a culvert under Highway 11 near the entrance of the Stockton neighborhood, resulting in minor injuries.

Thunderstorm Wind, St. Clair

When
June 27, 7:45 PM CST to 7:46 PM CST
Where
St. Clair County, Cropwell
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.550, -86.270

Social media report of a downed tree on a home in Cropwell.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1258010, 1258029, 1258030, 1258031, 1258032, 1258033, 1258034.